Sertraline (Zoloft, Lustral) 50 mg — Can It Cause a Spike?

Discussion in 'Support' started by cowdodge, Feb 23, 2015.

tinnitus forum
    1. cowdodge
      Grumpy

      cowdodge Member

      Location:
      Seattle, Washington
      Tinnitus Since:
      1995
      Just started taking this drug and have been on it for five days. This morning my tinnitus was off the scale and of course my nerves were at the worst. Would like to hear from anyone that has taken this drug and if they had the same problems? Thanks.
       
    2. cowdodge
      Grumpy

      cowdodge Member

      Location:
      Seattle, Washington
      Tinnitus Since:
      1995
      I have had alot of anxiety as of late and so I got my doctor to prescribe a drug for it. Well I took the drug for five days and my ringing went through the roof. At the present time I'm weaning myself oft this stuff. I started with 50 mg sertraline a day now I at about 15 mg. It's haft life is 22 hours so after two days of being oft I should be at about 10 hours or so. Any way believe me if you have ringing say away from this stuff! I new beforehand that it might cause problems and it sure did. Just posted this as a warning! Jon
       
    3. Beth
      Inspired

      Beth Member Benefactor

      Location:
      England
      Tinnitus Since:
      quite a while...
      Sertraline like other SSRIs can make things worse temporarily. I had a worsening of tinnitus after about 10 days and really thought I must stop taking it as soon as possible but I then read that it is quite normal as it's 'stirring things up' in the brain. When I wrote this in another post, someone came up with a much more sensible answer........SSRIs like sertraline ALWAYS increase your anxiety for a while before they start working and as tinnitus is so strongly linked to your mood state it would be quite normal for it to appear worse as the anxiety got temporarily worse. I was glad I stuck with it because it helped me a lot but of course only you know how you feel so you have to make that decision. Hope this helps and that you're feeling better soon.
       
      • Hug Hug x 1
    4. My doc put me on it at my T onset. For two weeks i endured it. The T was raging so was the anxiety increase from it. Also got very bothersome H. I would have killed myself if i had continued with it.
       
    5. sgal

      sgal Member

      Location:
      USA
      Tinnitus Since:
      7/2005
      Cause of Tinnitus:
      ? probably hearing loss.
      I experienced an increase of T when my Zoloft dosage was increased. It bothered me so much that I asked to try Effexor instead. I had been on a low dose of Zoloft for years and it had never bothered me much and I had never associated it with T before. Effexor seemed to not bother my T except in the very beginning and may have even helped it but the other side effects I couldn't handle. It gave me insomnia, sweats, I was hungry as a bear and gained weight quickly, constipated, helped with anxiety but still felt depressed. I have decided to give Zoloft another try and I'm really, really counting on Beth being right about this!
       
    6. Megatron

      Megatron Member

      Tinnitus Since:
      11/2005
      My T went crazy for 14 days when starting Zoloft - 50mg.

      It subsided and Zoloft helped me cope better I think.
       
    7. eldudebro
      Doh

      eldudebro Member

      Location:
      Glasgow, United Kingdom
      Tinnitus Since:
      31/07/2014
      Cause of Tinnitus:
      Acoustic Trauma/Loud Music.
      I was on Zoloft for 9 months after my T began.

      It certainly didn't worsen the condition, and for me I feel it helped deal with the anxiety. It did however take a good few weeks to have any effect.

      I am now off the drug and have experienced no ill effects in doing so.

      Sadly if it helps you or not seems to be a very individual thing.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.